Alert archive / Idaho / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 46, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 3, 2009, 5:16 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2009, 5:16 PM MDT (23:16 UTC)
- Expired
- Jul 3, 2009, 6:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:18 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 3, 2:18 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT FRI JUL 3 2009 .DISCUSSION...MONSOON MOISTURE COTINUES TO FLOW INTO ID TODAY. A MINOR WAVE IN THE SW FLOW SHOWS UP OVER NRN NV ON THE WV LOOP. TSTMS DEVELOPING THS AFTN IN THE DESTABILIZING AIRMASS OVER THE MTNS. COVERAGE SHOULD CONTINUE TO INCREASE INTO THE EVENING HOURS. PW VALUES RUNNING OVER 0.9 IN ACCORDING TO NAM BUFR SOUNDINGS...SO LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE TSTMS. SOME RADAR INDICATIONS OF SMALL HAIL IN THE TSTMS. UPPER RIDGING BEGINS TO DOMINATE ON SATURDAY...BUT LINGERING MONSOON MOISTURE WILL BRING THE THREAT FOR AFTN/EVE TSTMS AGAIN. TSTM CHANCES DECREASE BY SUNDAY AS THE RIDGE BUILDS. BY TUE...A BROAD UPPER TROF MOVES INTO THE W COAST...WHICH STRENGTHENS THE SW FLOW OVER ID. GFS NOT SHOWING MUCH MONSOON MOISTURE...SO ONLY EXPECTING ISOLD TSTMS IN THE CEN MTNS THRU THE REST OF THE FCST PERIOD. HEDGES && .AVIATION...THUNDERSTORMS HAVE DEVELOPED IN THE LAST HOUR...ALTHOUGH FEW SHOWERS OUTSIDE THE STORM CELLS. STRONG CAPE AND STRONGLY NEGATIVE LIFTED INDICES LINGER UNTIL LATE TONIGHT...THUS HAVE GONE LONGER THAN NORMAL WITH -TSRA AND KEPT RAIN SHOWERS THROUGH OUT THE NIGHT PERIOD. A WIND SHIFT TO THE WEST SHOULD DRY AND STABILIZE THE ATMOSPHERE ON SAT. STILL NOT EXPECTING SIGNIFICANT WIND OUTSIDE OF -TSRA OR ANY CEILING/VISIBILITY PROBLEMS...AGAIN OUTSIDE OF -TSRA. AT THIS TIME...COVERAGE NOT EXPECTED TO INTRODUCE TEMPO GROUPS FOR THUNDERSTORMS AND HAVE LEFT IT AS VCTS. MESSICK && .FIRE WEATHER...SUBTROPICAL MOISTURE STILL OVER THE FORECAST AREA AND SHOULD LINGER FOR ANOTHER 36 HOURS. AN EVENTUAL WIND SHIFT TO THE WEST EITHER SAT AFTERNOON OR SAT NIGHT WILL DRY AND STABILIZE THE ATMOSPHERE. WIND ALSO EXPECTED TO INCREASE AS AN UPPER LEVEL TROUGH MOVES IN FROM THE WEST. BY MON...PRECIP THREAT GOES TO NEAR ZERO AND TEMPERATURES WITH THE INCOMING LOW DROP. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 4:17 AM MDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 417 AM MDT FRI JUL 3 2009 IDZ017>025-031-032-041030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 417 AM MDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE IS EXPECTED TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH THIS EVENING. SOME OF THESE STORMS MAY BE STRONG AND COULD PRODUCE HEAVY DOWNPOURS...SMALL HAIL AND WIND GUSTS TO 50 MPH. ACTIVITY IS EXPECTED TO WEAKEN AND BECOME ISOLATED OVERNIGHT. THE SNAKE RIVER AT BLACKFOOT REMAINS JUST BELOW FLOOD STAGE. HEAVY RAINFALL IS POSSIBLE TODAY AND MAY AGGRAVATE ALREADY HIGH WATER LEVELS. CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE FOURTH OF JULY. THE BEST CHANCES FOR PRECIPITATION WILL BE IN THE SOUTHERN AND EASTERN HIGHLANDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THESE AREAS. ACTIVITY WILL WEAKEN AND BECOME ISOLATED IN THE EVENING HOURS. DRIER WEATHER IS EXPECTED FOR THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jul 3, 2:28 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
228 PM MDT FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 3 S ARCO 43.60N 113.31W
07/03/2009 E0.50 INCH BUTTE ID TRAINED SPOTTER
0227 PM HAIL 3 S ARCO 43.60N 113.31W
07/03/2009 M0.50 INCH BUTTE ID TRAINED SPOTTER
&&
PANGELSpecial weather statement, Jul 3, 2:37 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 237 PM MDT FRI JUL 3 2009 IDZ020-032-032130- BUTTE ID- 237 PM MDT FRI JUL 3 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO UNTIL 330 PM MDT AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ARCO..MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CENTRAL INL... LAT...LON 4381 11278 4347 11282 4359 11334 4379 11335 TIME...MOT...LOC 2037Z 276DEG 11KT 4365 11324 HEDGES
Special weather statement, Jul 3, 3:40 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 340 PM MDT FRI JUL 3 2009 IDZ020-021-032245- JEFFERSON ID-BUTTE ID-BONNEVILLE ID-BINGHAM ID-MADISON ID- 340 PM MDT FRI JUL 3 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO WEST CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 445 PM MDT AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF TERRETON TO 9 MILES SOUTHWEST OF ATOMIC CITY..AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... TABER... ROBERTS... LEWISVILLE... MENAN AND ROCKFORD... LORENZO... MORELAND... RIGBY... UCON AND ROSE... HEAVY RAIN CAN MAKE DRIVING ON INTERSTATE 15 DANGEROUS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4377 11170 4312 11244 4337 11326 4399 11254 TIME...MOT...LOC 2139Z 290DEG 16KT 4385 11230 4333 11288 WYATT
Local storm report, Jul 3, 3:51 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
351 PM MDT FRI JUL 03 2009...CORRECTION
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 3 W KETCHUM 43.69N 114.42W
07/03/2009 BLAINE ID EMERGENCY MNGR
MUD SLIDE AT WARM SPRINGS ROAD - 2 FEET DEEP, 30 FEET
WIDE. ROAD IS CLOSED.
&&
PANGELLocal storm report, Jul 3, 4:31 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
431 PM MDT FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 15 WNW IDAHO FALLS 43.58N 112.31W
07/03/2009 M58.00 MPH BONNEVILLE ID MESONET
&&
PANGELSpecial weather statement, Jul 3, 4:48 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
448 PM MDT FRI JUL 3 2009
IDZ019>023-040015-
JEFFERSON ID-CARIBOU ID-FREMONT ID-BONNEVILLE ID-BINGHAM ID-POWER
ID-BANNOCK ID-MADISON ID-
448 PM MDT FRI JUL 3 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
WESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 615 PM MDT
AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLANO TO IDAHO FALLS
TO 5 MILES NORTH OF ABERDEEN..AND MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
REXBURG... LORENZO...RIGBY...SHELLEY AND UCON...
ABERDEEN AND ROSE...
AMMON...BLACKFOOT...FIRTH AND IONA...
ARCHER AND GOSHEN...
GIBSON...
POCATELLO...CHUBBUCK
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4342 11141 4299 11167 4248 11252 4309 11302
4359 11218 4401 11192
TIME...MOT...LOC 2246Z 328DEG 17KT 4382 11188 4347 11208
4302 11284
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:03 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 27 min |
| Jul 2, 6:42 PM MDT | Special Weather Statement | PIH | Power | 48 min |
| Jul 2, 7:05 PM MDT | Special Weather Statement | PIH | Bingham | 55 min |
| Jul 2, 7:14 PM MDT | Special Weather Statement | PIH | Minidoka | 46 min |
| Jul 2, 8:02 PM MDT | Special Weather Statement | PIH | Bingham, Power | 58 min |
| Jul 2, 9:00 PM MDT | Special Weather Statement | PIH | Bannock, Power | 60 min |
| Jul 2, 9:55 PM MDT | Special Weather Statement | PIH | Bannock, Bonneville, Caribou | 65 min |
| Jul 3, 1:54 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Jul 3, 2:08 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Jul 3, 2:37 PM MDT | Special Weather Statement | PIH | Butte | 53 min |
| Jul 3, 2:47 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 41 min |
| Jul 3, 3:40 PM MDT | Special Weather Statement | PIH | Bingham, Jefferson | 65 min |
| Jul 3, 4:07 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Jefferson | 53 min |
| Jul 3, 4:48 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Bonneville | 87 min |
| Jul 3, 5:45 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 26 min |
| Jul 3, 5:58 PM MDT | Special Weather Statement | PIH | Oneida | 62 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.